MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Catalog Number CDM-625
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Information provided states that an m6-c was implanted at c4/5 on (b)(6) 2021.The patient reported increased neck pain.The m6-c device was removed on (b)(6) 2023 due to suspected loosening of the device.
 
Additional Manufacturer Narrative
The device involved was not returned for evaluation.The build lhr was examined including the final inspection records and the in-process measurements.There was an ncmr associated with this lot, however, it was not related to this sn or failure reported.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 38 line 12.28 - migration/loosening, chronic, requiring additional surgery, with explantation, involving patient with multiple cervical spinal implants.Rmf 0003 rev 38 line 12.63.- heterotopic ossification (grade 1 to 2), periarticular calcification and non-fusion.Rmf 0003 rev 38 line 12.75 - device explanted.It was reported that an m6-c was explanted due to suspected loosening of the device and the patient reported increasing neck pain.Radiographic images were provided for review.Ct images show disc replacement at c4/5 level and a fusion cage at c5/6 and c6/7 levels.No evidence of obvious loosening of the disc replacement.There is evidence of posterior heterotopic bone formation.X-rays show cervical spine with disc replacement at c4/5 with normal height and appropriately sized with no evidence of bone loss.There is a fusion from c5-c7 with cage and anterior plate and screw fixation.Intra-op images show disc replacement and fusion.The disc replacement has normal height, and the fusion cannot be determined due to anterior fixation but appears appropriately placed.Lateral view shows screw being placed in c4 vertebral body with the disc replacement still visible with minor bone loss along superior endplate.Microbiology/pathology reports and results were not provided.The device was not returned and examination of the explant could not be completed, therefore it is not possible to determine the cause of the reported failure for this product experience.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key17821427
Report Number3004987282-2023-00057
Device Sequence Number16754126
Product Code MJO
UDI-Device Identifier00812388030018
UDI-Public00812388030018
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Catalogue NumberCDM-625
Device Lot Number1592873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale